Why did taking antibiotics make me feel even more sick than before?
I had the flu about a month ago and since then I've been coughing pretty much non stop, I went to the doctor and got some antibiotics and after two days I basically have the flu again but even worse my throat is on fire, I can't stop coughing, if I try to sleep I wake up suffocating and I am exhausted I haven't slept in two days what is going on with me?
- The First DragonLv 76 months ago
Most likely, the antibiotic simply failed to do the job and you may need a different antibiotic or some other treatment.
Go back to the doctor.
- PippinLv 76 months ago
Presumably you were given antibiotics because the doctor determined that you had developed a bacterial complication (pneumonia or bronchitis) when your system was weakened from the viral infection.(The other answers seemed to have missed that you've been sick for a month -- which isn't simple influenza.)
If you are sicker, you need to call the doctor back. You could need a different antibiotic, or you could be becoming septic, or something else.
- EdnaLv 76 months ago
If you had the flu, your doctor did NOT give you antibiotics. Antibiotics are useless to treat the flu. The flu is a virus. Antibiotics can't treat a virus. Antibiotics are used to treat bacterial infections - NOT a virus.
- EvaLv 76 months ago
Antibiotics only work on bacterial infections; they don't work on viral infections. You may have the flu or you may have strep, pneumonia, or one of the other virals. You need to go back to the doctor for some tests,
- What do you think of the answers? You can sign in to give your opinion on the answer.
- 6 months ago
Antibiotics do not help with Viruses
Flu is a Virus
If your doctor gave you antibiotics for a viral infection, he should be struck off
- Kathy MillerLv 76 months ago
You can buy a numbing throat spray to stop the tickle cough.Antibiotics do not work for viruses,So you didn't get the flu back ..Perhaps you have strep or whooping cough. Go back to the doctor.
- geraldLv 76 months ago
antibiotics can do that the body reacts in different ways you were weak from your illness and they are powerful things for destroying bugs you probably need a different one see your GP you shouldn't suffer unnecessarily if they don't suit you, I am not a doc or physician its from experience I survived so can you I have terrible critics you see but if no one answers you are left high and dry that's why I answered another criticism I get why do I bother if I am not absolutely perfectly correct its a rant sorry